MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II STEMLESS TIB TR SZ 1 LT; PRSTHSS,KNEE,FEMOROTIBIAL,SEMI-CONSTRAINED,CMNTD,METAL/POLYMER

SMITH & NEPHEW, INC. GNS II STEMLESS TIB TR SZ 1 LT; PRSTHSS,KNEE,FEMOROTIBIAL,SEMI-CONSTRAINED,CMNTD,METAL/POLYMER
Model Number 71430161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device came back from sterilization broken.No case involved.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
The associated device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II STEMLESS TIB TR SZ 1 LT
Common Device Name
PRSTHSS,KNEE,FEMOROTIBIAL,SEMI-CONSTRAINED,CMNTD,METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10546592
Report Number1020279-2020-04634
Device Sequence Number2992478
Product Code HRY
UDI-Device Identifier03596010211385
UDI-Public03596010211385
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430161
Device Catalogue Number71430161
Device Lot Number19JM20159
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer02/23/2021
04/29/2021
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date02/23/2021
05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1